Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 29, 1999, 9:44 PM CDT for Loving County, Reeves County, Ward County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 29, 1999, 9:44 PM CDT (02:44 UTC)
- Expired
- Apr 30, 1999, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Loving County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 156 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMAF 300250 COR
FFWMAF
TXC301-389-475-300545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
949 PM CDT THU APR 29 1999
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LOVING COUNTY IN TEXAS
THIS INCLUDES THE CITY OF MENTONE
NORTHWESTERN REEVES COUNTY IN TEXAS
EXTREME NORTHWESTERN WARD COUNTY IN TEXAS
* UNTIL 1245 AM CDT
* AT 940 PM CDT...WEATHER SERVICE DOPPLER RADAR DETECTED VERY
HEAVY RAIN FROM A THUNDERSTORM NEAR RANCH ROAD 652 6 MILES
SOUTHWEST OF ORLA...OR ABOUT 23 MILES WEST OF MENTONE. MIDLAND
WFO DOPPLER RADAR INDICATED RAINFALL RATES FROM THIS STORM IN
EXCESS OF 3 INCHES PER HOUR.
THIS THUNDERSTORM COULD RESULT IN FLASH FLOODING OF THE PECOS RIVER
AND ITS DRAWS AND TRIBUTARIES FROM SOUTH OF RED BLUFF LAKE TO THE
TOWN OF PECOS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3182 10410 3180 10392 3157 10355 3156 10342
3197 10385What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 9:05 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 29, 9:05 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 905 PM CDT THU APR 29 1999 BECAUSE OF SEVERE WEATHER CONCERNS...THE AREA FORECAST DISCUSSION WILL NOT BE ISSUED. ONGOING FORECAST WILL DO...70.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:35 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 40 min |
| Apr 29, 7:52 PM CDT | Tornado Warning | MAF | Culberson, Reeves | 38 min |
| Apr 29, 8:30 PM CDT | Tornado Warning | MAF | Loving, Reeves | 45 min |
| Apr 29, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 62 min |
| Apr 29, 9:15 PM CDT | Tornado Warning | MAF | Reeves | 45 min |
| Apr 29, 9:42 PM CDT | Tornado Warning | MAF | Culberson | 48 min |
| Apr 29, 11:19 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 26 min |
| Apr 30, 11:35 AM CDT | Tornado Warning | MAF | Loving | 25 min |
| Apr 30, 12:14 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 46 min |
| Apr 30, 12:24 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Apr 30, 1:02 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 18 min |
| Apr 30, 1:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Apr 30, 1:18 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 42 min |
| Apr 30, 2:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 37 min |
| Apr 30, 2:49 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 26 min |
| Apr 30, 2:58 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Apr 30, 3:29 PM CDT | Tornado Warning | MAF | Andrews, Gaines | 31 min |
| Apr 30, 4:11 PM CDT | Flash Flood Warning | MAF | Loving | 3 hr |
| Apr 30, 4:32 PM CDT | Tornado Warning | MAF | Gaines | 43 min |
| Apr 30, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 45 min |
| Apr 30, 5:12 PM CDT | Tornado Warning | MAF | Gaines | 33 min |
| Apr 30, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| Apr 30, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 44 min |
| Apr 30, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 50 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.